Alert archive / Texas / Red Flag Warnings in 2011
Red Flag Warning 37, NWS Amarillo, TX
NWS Amarillo, TX issued this red flag warning at May 29, 2011, 3:24 PM CDT for 16 counties in Texas; Beaver County, Cimarron County, Texas County, Oklahoma. It took effect at May 30, 2011, 10:00 AM CDT. It was in force for 12 hr. 3 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- May 29, 2011, 3:24 PM CDT (20:24 UTC)
- In effect from
- May 30, 2011, 10:00 AM CDT
- Expired
- May 30, 2011, 10:00 PM CDT
- In force
- 12 hr
- Issued by
- NWS Amarillo, TX
Counties Beaver County, OK, Cimarron County, OK, Texas County, OK, Armstrong County, TX, Carson County, TX, Dallam County, TX, Deaf Smith County, TX, Donley County, TX, Gray County, TX, Hansford County, TX, Hartley County, TX, Hutchinson County, TX, Moore County, TX, Ochiltree County, TX, Oldham County, TX, Potter County, TX, Randall County, TX, Roberts County, TX, Sherman County, TX
The radar
The Amarillo radar (KAMA), 63 km from the middle of the area, began a volume at 20:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 30, 2:00 PM CDT | NON-TSTM WND GST 58 | 3 Sw Dalhart, TX | |
| May 30, 3:00 PM CDT | NON-TSTM WND GST 67 | 5 Se Kenton, OK | |
| May 30, 4:35 PM CDT | NON-TSTM WND GST 59 | 5 Se Kenton, OK |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 8.4 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4284 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 81 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
217 WWUS84 KAMA 292024 RFWAMA URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 324 PM CDT SUN MAY 29 2011 OKZ001-002-TXZ001>003-006>008-011>013-016>018-300415- /O.UPG.KAMA.FW.A.0034.110530T1500Z-110531T0300Z/ /O.NEW.KAMA.FW.W.0037.110530T1500Z-110531T0300Z/ /O.CON.KAMA.FW.W.0036.000000T0000Z-110530T0300Z/ CIMARRON-TEXAS-DALLAM-SHERMAN-HANSFORD-HARTLEY-MOORE-HUTCHINSON- OLDHAM-POTTER-CARSON-DEAF SMITH-RANDALL-ARMSTRONG- 324 PM CDT SUN MAY 29 2011 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR ALL OF THE TEXAS AND OKLAHOMA PANHANDLES EXCEPT THE FAR SOUTHEAST TEXAS PANHANDLE... ...RED FLAG WARNING IN EFFECT FROM 10 AM TO 10 PM CDT MONDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR ALL OF THE TEXAS AND OKLAHOMA PANHANDLES EXCEPT THE FAR EASTERN TEXAS PANHANDLE... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 10 AM TO 10 PM CDT MONDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING. * AFFECTED AREA: IN OKLAHOMA...CIMARRON...TEXAS. IN TEXAS... DALLAM...SHERMAN...HANSFORD...HARTLEY...MOORE...HUTCHINSON... OLDHAM...POTTER...CARSON...DEAF SMITH...RANDALL...ARMSTRONG. * WIND: SOUTH TO SOUTHWEST WINDS OF 20 TO 35 MPH WITH GUSTS UP TO 55 MPH CAN BE EXPECTED THROUGH 10 PM CDT THIS EVENING...AND THEN AGAIN MONDAY MORNING THROUGH MONDAY EVENING. * HUMIDITY: MINIMUM RELATIVE HUMIDITY VALUES WILL FALL TO 3 TO 10 PERCENT THROUGH EARLY EVENING AS WELL AS MONDAY AFTERNOON INTO EARLY EVENING. * TIMING: CRITICAL TO EXTREMELY CRITICAL CONDITIONS CAN BE EXPECTED THROUGH 10 PM THIS EVENING AND AGAIN ON MONDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... WITH EXTREMELY CRITICAL FIRE WEATHER CONDITIONS IN PLACE... ACCIDENTAL SPARKS OR OPEN FLAMES WILL HAVE THE POTENTIAL TO QUICKLY DEVELOP INTO WILDFIRES. AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO QUICKLY BECOME DANGEROUS WIND-DRIVEN WILDFIRES. && $$ OKZ003-TXZ004-009-014-019-300415- /O.NEW.KAMA.FW.W.0037.110530T1500Z-110531T0300Z/ /O.CON.KAMA.FW.W.0036.000000T0000Z-110530T0300Z/ BEAVER-OCHILTREE-ROBERTS-GRAY-DONLEY- 324 PM CDT SUN MAY 29 2011 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR ALL OF THE TEXAS AND OKLAHOMA PANHANDLES EXCEPT THE FAR SOUTHEAST TEXAS PANHANDLE... ...RED FLAG WARNING IN EFFECT FROM 10 AM TO 10 PM CDT MONDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR ALL OF THE TEXAS AND OKLAHOMA PANHANDLES EXCEPT THE FAR EASTERN TEXAS PANHANDLE... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 10 AM TO 10 PM CDT MONDAY. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING. * AFFECTED AREA: IN OKLAHOMA...BEAVER. IN TEXAS...OCHILTREE...ROBERTS...GRAY...DONLEY. * WIND: SOUTH TO SOUTHWEST WINDS OF 20 TO 35 MPH WITH GUSTS UP TO 55 MPH CAN BE EXPECTED THROUGH 10 PM THIS EVENING...AND THEN AGAIN MONDAY MORNING THROUGH MONDAY EVENING. A FEW THUNDERSTORMS MAY DEVELOP AND BRING BRIEF VARIABLE WIND GUSTS OVER 55 MPH THROUGH THIS EVENING. * HUMIDITY: MINIMUM RELATIVE HUMIDITY VALUES WILL FALL TO 3 TO 10 PERCENT THROUGH EARLY EVENING AS WELL AS MONDAY AFTERNOON INTO EARLY EVENING. * TIMING: CRITICAL TO EXTREMELY CRITICAL CONDITIONS CAN BE EXPECTED THROUGH 10 PM THIS EVENING AND AGAIN ON MONDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... WITH EXTREMELY CRITICAL FIRE WEATHER CONDITIONS IN PLACE... ACCIDENTAL SPARKS OR OPEN FLAMES WILL HAVE THE POTENTIAL TO QUICKLY DEVELOP INTO WILDFIRES. AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO QUICKLY BECOME DANGEROUS WIND-DRIVEN WILDFIRES. && $$ TXZ005-010-300300- /O.CON.KAMA.FW.W.0036.000000T0000Z-110530T0300Z/ LIPSCOMB-HEMPHILL- 324 PM CDT SUN MAY 29 2011 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR ALL OF THE TEXAS AND OKLAHOMA PANHANDLES EXCEPT THE FAR SOUTHEAST TEXAS PANHANDLE... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING. * AFFECTED AREA: IN TEXAS...LIPSCOMB... HEMPHILL. * WIND: SOUTH TO SOUTHWEST WINDS OF 20 TO 35 MPH WITH GUSTS UP TO 55 MPH CAN BE EXPECTED THROUGH 10 PM THIS EVENING...AND THEN AGAIN MONDAY MORNING THROUGH MONDAY EVENING. A FEW THUNDERSTORMS MAY DEVELOP AND BRING BRIEF VARIABLE WIND GUSTS OVER 55 MPH THROUGH THIS EVENING. * HUMIDITY: MINIMUM RELATIVE HUMIDITY VALUES WILL FALL TO 3 TO 10 PERCENT THROUGH EARLY EVENING AS WELL AS MONDAY AFTERNOON INTO EARLY EVENING. * TIMING: CRITICAL TO EXTREMELY CRITICAL CONDITIONS CAN BE EXPECTED THROUGH 10 PM THIS EVENING AND AGAIN ON MONDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... WITH EXTREMELY CRITICAL FIRE WEATHER CONDITIONS IN PLACE... ACCIDENTAL SPARKS OR OPEN FLAMES WILL HAVE THE POTENTIAL TO QUICKLY DEVELOP INTO WILDFIRES. AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO QUICKLY BECOME DANGEROUS WIND-DRIVEN WILDFIRES. && $$ KNS FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT... HTTP://WWW.SRH.NOAA.GOV/AMA
4 follow-up statements
302 WWUS84 KAMA 300356 RFWAMA URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 1056 PM CDT SUN MAY 29 2011 OKZ001>003-TXZ001>004-006>009-011>014-016>019-301600- /O.CON.KAMA.FW.W.0037.110530T1500Z-110531T0300Z/ CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-HARTLEY- MOORE-HUTCHINSON-ROBERTS-OLDHAM-POTTER-CARSON-GRAY-DEAF SMITH- RANDALL-ARMSTRONG-DONLEY- 1056 PM CDT SUN MAY 29 2011 ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 10 PM CDT MONDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR ALL OF THE TEXAS AND OKLAHOMA PANHANDLES EXCEPT THE FAR EASTERN TEXAS PANHANDLE... A RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 10 PM CDT MONDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR ALL OF THE TEXAS AND OKLAHOMA PANHANDLES EXCEPT THE FAR EASTERN TEXAS PANHANDLE. * AFFECTED AREA: IN OKLAHOMA...CIMARRON...TEXAS...BEAVER. IN TEXAS...DALLAM...SHERMAN...HANSFORD...OCHILTREE...HARTLEY... MOORE...HUTCHINSON...ROBERTS...OLDHAM...POTTER...CARSON... GRAY...DEAF SMITH...RANDALL...ARMSTRONG...DONLEY. * WIND: SOUTH TO SOUTHWEST WINDS OF 20 TO 35 MPH WITH GUSTS UP TO 55 MPH CAN BE EXPECTED MONDAY MORNING THROUGH MONDAY EVENING. * HUMIDITY: MINIMUM RELATIVE HUMIDITY VALUES WILL FALL TO 3 TO 10 PERCENT MONDAY AFTERNOON INTO EARLY MONDAY EVENING. * TIMING: CRITICAL TO EXTREMELY CRITICAL CONDITIONS CAN BE EXPECTED ON MONDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO QUICKLY BECOME DANGEROUS WIND-DRIVEN WILDFIRES. && $$ LG FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT... HTTP://WWW.SRH.NOAA.GOV/AMA
932 WWUS84 KAMA 300900 RFWAMA URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 400 AM CDT MON MAY 30 2011 OKZ001>003-TXZ001>004-006>009-011>014-016>019-302100- /O.CON.KAMA.FW.W.0037.110530T1500Z-110531T0300Z/ CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-HARTLEY- MOORE-HUTCHINSON-ROBERTS-OLDHAM-POTTER-CARSON-GRAY-DEAF SMITH- RANDALL-ARMSTRONG-DONLEY- 400 AM CDT MON MAY 30 2011 ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 10 PM CDT THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE OKLAHOMA PANHANDLE AND WESTERN AND CENTRAL TEXAS PANHANDLE... A RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 10 PM CDT THIS EVENING FOR THE OKLAHOMA PANHANDLE AND WESTERN AND CENTRAL TEXAS PANHANDLE DUE TO STRONG WINDS AND LOW RELATIVE HUMIDITY. * AFFECTED AREA: IN OKLAHOMA...CIMARRON...TEXAS...BEAVER. IN TEXAS...DALLAM...SHERMAN...HANSFORD...OCHILTREE...HARTLEY... MOORE...HUTCHINSON...ROBERTS...OLDHAM...POTTER...CARSON... GRAY...DEAF SMITH...RANDALL...ARMSTRONG...DONLEY. * WIND: SOUTHERLY AND SOUTHWESTERLY WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 50 MPH ARE EXPECTED. * HUMIDITY: MINIMUM RELATIVE HUMIDITY VALUES OF 5 TO 15 PERCENT ARE EXPECTED WEST OF THE DRYLINE. * TIMING: WINDS WILL INCREASE QUICKLY AFTER SUNRISE AND REMAIN STRONG THROUGH EARLY THIS EVENING. RELATIVE HUMIDITY VALUES WILL FALL QUICKLY ONCE THE DRYLINE BEGINS TO PUSH EAST BY LATE THIS MORNING. THOUGH RELATIVE HUMIDITY VALUES WILL RECOVER QUICKLY EARLY THIS EVENING LIMITING CRITICAL FIRE WEATHER CONDITIONS...A COLD FRONT WILL MOVE THROUGH THE REGION FROM WEST TO EAST BEGINNING THIS EVENING. AN ABRUPT WIND SHIFT TO NORTHWESTERLY WINDS IS EXPECTED WITH THIS FRONT. PRECAUTIONARY/PREPAREDNESS ACTIONS... AN EXPECTED FRONTAL PASSAGE WILL CAUSE A NORTHWESTERLY WIND SHIFT THIS EVENING. WITH WINDS ABRUPTLY CHANGING DIRECTION...A DANGEROUS SHIFT IN PROPAGATION AND SPREAD OF ONGOING WILDFIRES MAY RESULT. A MAJORITY OF FIREFIGHTING DEATHS AND INJURIES ARE CAUSED BY SUDDEN CHANGES IN WIND DIRECTION AND SPEED. WITH EXTREMELY CRITICAL FIRE WEATHER CONDITIONS IN PLACE...ACCIDENTAL SPARKS OR OPEN FLAMES WILL HAVE THE POTENTIAL TO QUICKLY DEVELOP INTO WILDFIRES. && $$ JOHNSON FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT... HTTP://WWW.SRH.NOAA.GOV/AMA
641 WWUS84 KAMA 302044 RFWAMA URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 344 PM CDT MON MAY 30 2011 OKZ001>003-TXZ001>004-006>009-011>014-016>019-310300- /O.CON.KAMA.FW.W.0037.000000T0000Z-110531T0300Z/ CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-HARTLEY- MOORE-HUTCHINSON-ROBERTS-OLDHAM-POTTER-CARSON-GRAY-DEAF SMITH- RANDALL-ARMSTRONG-DONLEY- 344 PM CDT MON MAY 30 2011 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE OKLAHOMA PANHANDLE AND WESTERN AND CENTRAL TEXAS PANHANDLE... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING THE OKLAHOMA PANHANDLE AND WESTERN AND CENTRAL TEXAS PANHANDLE FOR STRONG WINDS AND LOW RELATIVE HUMIDITY. * AFFECTED AREA: IN OKLAHOMA...CIMARRON...TEXAS...BEAVER. IN TEXAS...DALLAM...SHERMAN...HANSFORD...OCHILTREE...HARTLEY... MOORE...HUTCHINSON...ROBERTS...OLDHAM...POTTER...CARSON... GRAY...DEAF SMITH...RANDALL...ARMSTRONG...DONLEY. * WIND: SOUTH AND SOUTHWEST WINDS OF 25 TO 39 MPH WITH GUSTS UP TO 55 MPH ARE EXPECTED BEFORE DIMINISHING TO 15 TO 25 MPH AFTER SUNSET. THESE WINDS WILL SHIFT TO THE WEST AND NORTHWEST AFTER 8 PM ACROSS THE NORTHWEST TEXAS AND CENTRAL AND WEST OKLAHOMA PANHANDLES. * HUMIDITY: MINIMUM RELATIVE HUMIDITY VALUES OF 3 TO 15 PERCENT ARE EXPECTED WEST OF THE DRYLINE. * TIMING: CRITICAL TO EXTREMELY CRITICAL FIRE WEATHER CONDITIONS CAN BE EXPECTED THROUGH 10 PM CDT. A COLD FRONT WILL MOVE THROUGH THE REGION FROM WEST TO EAST BEGINNING THIS EVENING. A WIND SHIFT TO THE WEST AND NORTHWEST IS EXPECTED WITH THIS FRONT. PRECAUTIONARY/PREPAREDNESS ACTIONS... WITH EXTREMELY CRITICAL FIRE WEATHER CONDITIONS IN PLACE... ACCIDENTAL SPARKS OR OPEN FLAMES WILL HAVE THE POTENTIAL TO QUICKLY DEVELOP INTO WILDFIRES. AN EXPECTED FRONTAL PASSAGE WILL CAUSE A NORTHWEST WIND SHIFT TONIGHT. WITH WINDS ABRUPTLY CHANGING DIRECTION...A DANGEROUS SHIFT IN PROPAGATION AND SPREAD OF ONGOING WILDFIRES MAY RESULT. A MAJORITY OF FIREFIGHTING DEATHS AND INJURIES ARE CAUSED BY SUDDEN CHANGES IN WIND DIRECTION AND SPEED. && $$ MBS FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT... HTTP://WWW.SRH.NOAA.GOV/AMA
058 WWUS84 KAMA 310316 RFWAMA URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 1016 PM CDT MON MAY 30 2011 OKZ001>003-TXZ001>004-006>009-011>014-016>019-310430- /O.EXP.KAMA.FW.W.0037.000000T0000Z-110531T0300Z/ CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-HARTLEY- MOORE-HUTCHINSON-ROBERTS-OLDHAM-POTTER-CARSON-GRAY-DEAF SMITH- RANDALL-ARMSTRONG-DONLEY- 1016 PM CDT MON MAY 30 2011 ...RED FLAG WARNING HAS EXPIRED FOR THE OKLAHOMA PANHANDLE AND ALL BUT THE FAR EASTERN TEXAS PANHANDLE... ALTHOUGH RELATIVE HUMIDITY VALUES CONTINUE TO RANGE AROUND 10 TO 15 PERCENT ACROSS MUCH OF THE OKLAHOMA PANHANDLE AND THE WESTERN AND CENTRAL TEXAS PANHANDLE...SOUTH TO SOUTHWEST WINDS HAVE DIMINISHED CONSIDERABLY TO AROUND 10 TO 15 MPH THIS EVENING. THEREFORE THE RED FLAG WARNING THAT WAS IN EFFECT FOR THE OKLAHOMA PANHANDLE AND ALL BUT THE FAR EASTERN TEXAS PANHANDLE WAS ALLOWED TO EXPIRE AT 10 PM CDT. $$ CLK FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT... HTTP://WWW.SRH.NOAA.GOV/AMA
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this red flag warning went out at May 29, 12:39 PM CDT, 2 hours 45 minutes earlier.
Area forecast discussion, May 29, 12:39 PM CDT, 2 hours 45 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
1239 PM CDT SUN MAY 29 2011
.AVIATION...
FOR THE 18Z TAFS...VFR CONDITIONS ARE EXPECTED. WIND IS THE MAIN
CONCERN.
ISSUED AN AVIATION WEATHER WARNING FOR KAMA UNTIL 02Z AS CONFIDENCE
OF SURFACE WIND GUSTS OF 40 KTS OR GREATER IS HIGH...ESPECIALLY
21-02Z. ANOTHER WARNING MAY BE NECESSARY AFTER 14Z.
A FEW TS MAY DEVELOP EAST OF KAMA AND KGUY 21-09Z...BUT SHOULD NOT
DIRECTLY AFFECT THESE SITES.
NON CONVECTIVE LOW LEVEL WIND SHEAR IS POSSIBLE AT KAMA AND KGUY
02-12Z WITH SOUTH/SOUTHWEST WINDS 50-60 KTS 500-2000 FT AGL...BUT DID
NOT MENTION WITH LOW CONFIDENCE OF OCCURRENCE...ESPECIALLY AS SURFACE
WINDS MAY STAY ABOVE 15 KTS WITH GUSTS OVER 25 KTS.
IFR/MVFR CEILINGS MAY DEVELOP NEAR KAMA AND KGUY 03-15Z...BUT DID NOT
MENTION THINKING THESE CEILINGS WILL STAY EAST OF THESE SITES.
MBS
&&
.PREV DISCUSSION... /ISSUED 1113 AM CDT SUN MAY 29 2011/
UPDATE...
UPDATED ALL FORECAST PARAMETERS AS WELL AS THE AVIATION DISCUSSION.
DISCUSSION...
SUNNY SKIES CONTINUE OVER THE PANHANDLE REGION AS THE MORNING CLOUDS
THAT FILTERED INTO THE NORTHERN AREAS HAVE LIFTED TO THE NORTH.
TEMPERATURES ACROSS THE AREA HAVE TAKEN OFF SO FAR THIS MORNING WITH
SEVERAL LOCATIONS ALREADY IN THE LOWER 90S. SURFACE WINDS SHOULD
REALLY BEGIN TO INCREASE IN THE NEXT 1 TO 2 HOURS AS VERTICAL MIXING
UP TO AT LEAST 600 MB WILL RESULT IN SUSTAINED WINDS BETWEEN 30 TO
35 MPH WITH GUSTS AS HIGH AS 55 MPH. UPDATED/ADJUSTED ALL FORECAST
PARAMETERS TO MATCH UP WITH CURRENT TRENDS AND EXPECTED AFTERNOON
CONDITIONS.
AS FAR AS PRECIPITATION CHANCES...BEST MOISTURE REMAINS ACROSS THE
EASTERN HALF OF THE PANHANDLES AND WILL SLOWLY DECREASE AS THE
DRYLINE MOVES EAST THROUGHOUT THE DAY. ISOLATED THUNDERSTORMS MAY
DEVELOP LATE THIS AFTERNOON AND EVENING ACROSS THE FAR EASTERN
AREAS. NOT EXPECTING HEAVY RAINFALL WITH ANY STORM THAT
DEVELOPS...BUT DAMAGING WINDS AND LARGE HAIL ARE NOT OUT OF THE
QUESTION.
KNS
AVIATION.../UPDATED/
VFR CONDITIONS WILL CONTINUE FOR THE NEXT 24 HOURS AT ALL TAF
LOCATIONS. DRYLINE WILL REMAIN EAST OF ALL TAF SITES...BRINGING A
SHIFT TO SOUTH AND SOUTHWESTERLY WINDS. WINDS BEHIND THE
DRYLINE...ESPECIALLY AFTER 18Z...WILL BE STRONG...AROUND 30G40KT WITH
HIGHER GUSTS DEFINITELY POSSIBLE.
AS THE DRYLINE RETREATS TO THE WEST...AFTER 06Z...SOME LOW CLOUDS
COULD DEVELOP EAST OF THE DRYLINE...BUT THIS IS UNLIKELY SINCE THE
DRYLINE SHOULD STAY EAST OF TAF LOCATIONS.
KNS
PREV DISCUSSION... /ISSUED 330 AM CDT SUN MAY 29 2011/
COMPLEX WEATHER PATTERN SHAPING UP ACROSS THE PANHANDLES TODAY AND
EARLY THIS WEEK. SURFACE LOW EARLY THIS MORNING OVER THE NORTHWEST TX
PANHANDLE WITH DRYLINE EXTENDING SOUTH ACROSS THE WESTERN AND
SOUTHWESTERN TX PANHANDLE...MAINLY JUST WEST OF KDUX TO NEAR KAMA AND
THEN TO EAST OF KPVW. FRONTAL BOUNDARY STRETCHES NORTHWEST TO SOUTHEAST
FROM THE SURFACE LOW TO NEAR KCDS...AND THEN FROM THE SURFACE LOW
NORTHWEST BACK INTO CO. MAX TEMPS TODAY...LIKE SATURDAY...WILL BE
TRICKY WITH A TEMP GRADIENT NORTH AND SOUTH OF THE FRONTAL BOUNDARY.
FRONT SHOULD LIFT NORTHWARD AS A WARM FRONT TODAY INTO EXTREME
SOUTHEASTERN CO...ACROSS THE OK PANHANDLE AND THEN ACROSS SOUTHERN
AND NORTHEASTERN KS BY 00Z MONDAY. DRYLINE SHOULD MIX TO NEAR THE
CAPROCK OR POSSIBLY JUST OFF THE CAPROCK BY LATE TODAY...BEFORE
RETREATING BACK TO THE WEST AFTER SUNSET THIS EVENING. CONVECTION
EXPECTED TO DEVELOP LATER TODAY AND TONIGHT MAINLY OVER THE
SOUTHEASTERN HALF OR SO OF THE FORECAST AREA EAST OF THE DRYLINE.
FIRST UPPER LOW OVER THE GREAT BASIN REGION TODAY TRACKS NORTH AND
EAST INTO THE NORTHERN ROCKIES AND NORTHERN PLAINS STATES BY TUESDAY.
A SECONDARY UPPER LOW MOVES ONSHORE OF THE WEST COAST AROUND THE
MIDDLE OF THIS WEEK AND ALSO TRACKS NORTH AND EAST INTO THE NORTHERN
ROCKIES BY LATE THIS WEEK AND THIS UPCOMING WEEKEND. UPPER HIGH
BUILDS OVER THE SOUTHERN PLAINS STATES BY THE TUESDAY AND WEDNESDAY
TIME FRAME. EXPECT DRYLINE TO REMAIN OVER THE PANHANDLES THROUGH
ROUGHLY THE FIRST HALF OF THIS WEEK. THE UPPER HIGH OVER NORTHERN AND
CENTRAL TX WILL KEEP A SOUTHWESTERLY UPPER FLOW OVER THE PANHANDLES
THROUGH MUCH OF THIS WEEK. SHORTWAVE ENERGY ADVECTING NORTH AND
NORTHEAST OUT OF MEXICO INTO THE SOUTHERN ROCKIES WILL PROVIDE AT
LEAST SLIGHT CHANCE OPPORTUNITIES FOR CONVECTION MAINLY DURING THE
AFTERNOON AND NIGHTTIME HOURS MUCH OF THIS WEEK. WILL KEEP POPS
MONDAY AFTERNOON AND MONDAY NIGHT...TUESDAY AFTERNOON AND TUESDAY
NIGHT...AND INTRODUCE POPS FOR WEDNESDAY NIGHT MAINLY OVER THE
WESTERN SECTIONS OF THE FORECAST AREA. COLD FRONT TO PUSH THROUGH THE
PANHANDLES TUESDAY BRINGING SLIGHTLY COOLER CONDITIONS BY THE MIDDLE
AND END OF THE WEEK. DRIER AND NEAR OR SLIGHTLY ABOVE SEASONABLE
TEMPS LATE THIS WEEK INTO THE UPCOMING WEEKEND.
SCHNEIDER
FIRE WEATHER...
CRITICAL FIRE WEATHER CONDITIONS TODAY ACROSS ALL OF THE PANHANDLES
EXCEPT THE EXTREME EASTERN PANHANDLES. WILL ADJUST THE RED FLAG
WARNING TODAY TO REMOVE THE EASTERN OK PANHANDLE. CRITICAL FIRE
WEATHER CONDITIONS AGAIN MONDAY MAINLY ACROSS THE WESTERN AND CENTRAL
SECTIONS OF THE FORECAST AREA. HIGHER RH VALUES SHOULD INHIBIT
CRITICAL FIRE WEATHER CONDITIONS OFF THE CAPROCK MONDAY...HOWEVER
LATER SHIFTS WILL NEED TO WATCH CLOSELY IN THE EVENT THE DRYLINE
MIXES FURTHER EAST THAN CURRENTLY THINKING. OTHERWISE...HIGHER RH
VALUES OR LIGHTER WIND SPEEDS SHOULD KEEP FIRE WEATHER CONDITIONS AT
LEAST BELOW CRITICAL LEVELS TUESDAY THROUGH NEXT WEEKEND.
SCHNEIDER
&&
.AMA WATCHES/WARNINGS/ADVISORIES...
TX...RED FLAG WARNING UNTIL 10 PM CDT THIS EVENING FOR THE FOLLOWING
ZONES: ARMSTRONG...CARSON...DALLAM...DEAF SMITH...DONLEY...
GRAY...HANSFORD...HARTLEY...HUTCHINSON...MOORE...
OCHILTREE...OLDHAM...POTTER...RANDALL...ROBERTS...SHERMAN.
FIRE WEATHER WATCH FROM MONDAY MORNING THROUGH MONDAY EVENING
FOR THE FOLLOWING ZONES: ARMSTRONG...CARSON...DALLAM...DEAF
SMITH...HANSFORD...HARTLEY...HUTCHINSON...MOORE...OLDHAM...
POTTER...RANDALL...SHERMAN.
OK...RED FLAG WARNING UNTIL 10 PM CDT THIS EVENING FOR THE FOLLOWING
ZONES: CIMARRON...TEXAS.
FIRE WEATHER WATCH FROM MONDAY MORNING THROUGH MONDAY EVENING
FOR THE FOLLOWING ZONES: CIMARRON...TEXAS.
&&
17/21Hazardous weather outlook, May 29, 1:19 PM CDT, 2 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 119 PM CDT SUN MAY 29 2011 OKZ001>003-TXZ001>020-292100- CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 119 PM CDT SUN MAY 29 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE...THIS AFTERNOON AND TONIGHT. CRITICAL TO EXTREMELY CRITICAL FIRE WEATHER CONDITIONS CAN BE EXPECTED THROUGH 10 PM THIS EVENING OVER ALL OF THE PANHANDLES EXCEPT FOR THE FAR SOUTHEAST TEXAS PANHANDLE. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS IN THE EASTERN OKLAHOMA PANHANDLE AND SOUTHEAST HALF OF THE TEXAS PANHANDLE AFTER 4 PM THIS AFTERNOON. IF STORMS DEVELOP...THEY COULD PRODUCE DAMAGING WINDS UP TO 70 MPH AND LARGE HAIL UP TO THE SIZE OF HALF DOLLARS. BREEZY TO WINDY CONDITIONS CAN BE EXPECTED THIS AFTERNOON AND TONIGHT. THEREFORE...BOATERS ARE URGED TO EXERCISE CAUTION ON AREA LAKES. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. CRITICAL FIRE WEATHER CONDITIONS WILL LIKELY DEVELOP AGAIN ON MEMORIAL DAY ACROSS THE WESTERN AND CENTRAL PANHANDLES DUE TO STRONG WINDS AND LOW RELATIVE HUMIDITY. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS ACROSS THE EASTERN PANHANDLES MONDAY AFTERNOON AND NIGHT. THUNDERSTORMS WILL BE POSSIBLE ACROSS THE PANHANDLES TUESDAY AFTERNOON AND NIGHT...AND ACROSS THE WESTERN PANHANDLES WEDNESDAY NIGHT. IF STORMS DEVELOP...THEY COULD BE SEVERE WITH DAMAGING WINDS AND LARGE HAIL. .SPOTTER INFORMATION STATEMENT... EMERGENCY MANAGERS AND STORM SPOTTERS SHOULD MONITOR THE LATEST FORECAST FOR THE POTENTIAL FOR SEVERE THUNDERSTORMS LATE THIS AFTERNOON THROUGH WEDNESDAY. AREA FIRE MANAGERS AND EMERGENCY OFFICIALS SHOULD BE ALERT FOR CRITICAL TO EXTREMELY CRITICAL FIRE WEATHER CONDITIONS THIS AFTERNOON AND EVENING AS WELL AS MEMORIAL DAY. MBS
The office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 29, 4:37 PM CDT | Severe Thunderstorm Warning | AMA | Lipscomb | 23 min |
Nearby
Red Flag Warnings in Texas, 2011Red Flag Warnings in Oklahoma, 2011Every red flag warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.